Amitriptyline help..

Teri66
Teri66 Member Posts: 19
I’m wondering if anyone can offer any advice? Having recently started on Amitriptyline 4 days ago (prescribed to help with nerve pain) they’re fantastic for helping with the pain but I’m suffering with terrible nausea and head fog, bearing in mind I take these (10mg) at 8pm by mid afternoon the nausea and fog have hit and I feel dreadful, is this likely to settle down? Do I stop taking them and try something else? Is there something I can try to help with the nausea/head fog?
Any advice greatfully received.

Teri.

Comments

  • moderator
    moderator Moderator Posts: 4,080
    edited 30. Nov -1, 00:00
    Hi Teri and welcome to the forums.

    As you say, Amitriptyline can be a fantastic help when you have severe pain, but it may well also come with side effects.

    Arthritis Research have a comprehensive set of information pages on the drug, including details of side effects.

    https://www.arthritisresearchuk.org/arthritis-information/drugs/amitriptyline.aspx

    Do let us know how you get on.
    All best wishes
    Brynmor
  • helpline_team
    helpline_team Posts: 2,252
    edited 30. Nov -1, 00:00
    Hi Teri66
    Thanks for your post to Helplines.
    The general guidance on side effects with amitriptyline does say
    'If you do have side-effects, it's often worth continuing the treatment as they'll usually lessen with time. But if you have any unusual side-effects or symptoms that concern you, see your doctor immediately.'
    It can be helpful to discuss these kinds of issues with a pharmacist or the prescribing doctor.
    If you'd like a general chat about your arthritis, you are most welcome to ring us at the Helpline.
    Kind regards
    Guy